| Catalog Number |
5950008 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
| Date of Event |
12/10/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2017) is considered to be a best estimate.This emdr represents the bard ventralex st (device #2).An additional supplemental emdr was submitted to represent the bard ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2017 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with implant of ventralex st (device #1 & #2).Per op notes, ¿the hernia sac was identified and dissected free.Two ventralex st (device #1 & #2) was placed and sutured.¿ (b)(6) 2018 - patient was diagnosed with infected mesh, recurrent ventral incisional hernia and poor wound healing thereby underwent open repair with excision of ventralex st (device #1 & #2) and implant of biological mesh.Per op notes, ¿the adhesions of mesh were taken down.The infected mesh with granulation tissue was identified and excised.The hernia defect was identified and excised.A biological mesh was placed and sutured.¿ (b)(6) 2019 - patient was diagnosed with sinus granuloma of umbilicus and poor wound healing thereby underwent open repair with excision of granuloma tissue.(b)(6) 2019 - patient was diagnosed with infected synthetic mesh, recurrent ventral incisional hernia and poor wound healing thereby underwent open repair with excision of retained ventralex st (device #1 & #2) and implant of biological mesh.Per op notes, ¿the retained infected synthetic mesh (device #1 & #2) was identified and removed entirely.The mesh had been largely excised during prior surgery.The prior biological mesh was seen during this procedure was intact.The hernia defect was identified and repaired using biological mesh.¿.